Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Has anyone devloped an adverse reaction to their muscle relaxents?

gigimor2005ggigimor2005 Posts: 4
edited 06/11/2012 - 8:55 AM in Neck Pain: Cervical
Hi everyone I'm new to this site but I've found it to be very helpful. I'm 5 weeks post op from n ACDF C/5 C/6, still having a lot of muscle spasms in the shoulder & shoulder blade region. Called my NS yesterday & they called me in another script of muscle relaxers ( Soma 350mg ) I've taken them before but for some reason this time I had a really bad reaction to them . I broke out in hives from head to toe, headache, flushing , slight fever , went to the E.R. they gave me a steriod to start taking to counter act the soma & I was just wondering if anyone else has had the same problems? I swear sometimes I wonder when it's gonna get better, I go back to the NS the 29th for my 6 week check-up hopefully he'll turn me loose to go back to work but I am a bartender & server & with the back still in spasms I don't think it looks to good. He told me it don't look like I need PT. So we'll see. I appericate any advice. :)


  • Hi! I am 4 weeks post op c4-5 and am also having muscle spasms. My spasms are in my neck shoulders and on either side of my spine all the way down. I will say though... the spasms are not as bad as they were pre surgery.

    I can't help you with your reaction to Soma, I was prescribed soma from my pcp pre surgery took it from January-June. It worked less and less overtime.

    When I was released from the hospital I was prescribed valium 5 mg 2x a day. It is a low does and initally didn't seem like it was helping, but I think it builds up and is helping now. I am not drowsy from it at all. There are plenty of muscle relaxers out there, talk to your surgeon and see if there is anything else he/she can prescribe.

    I think I am going to work about 8 weeks. I also work in a restaurant.
    ACDF C4-5 June 23rd, 2011

    Another surgery in the near future. I am 26 years old.

    Current Meds- Norco 7.5/325, Cymbalta 60mg, Gabapentin, Adderall 20mg
  • I haven't had a bad reaction to muscle relaxants but I have had bad reactions to other meds. The one time I had symptoms like yours was from food.

    Are you walking? My doctor's office talked to me about how important walking was. I increased what I did every day. You have to make sure you don't overdo activities, but if you do what you can it can help your stamina, which will be important at work.
    4 level ACDF C4-C7 5-2-11, laminectomy & discectomy L4-L5 1/26/12, ALIF L4-5, L5-S1 12/10/12.
  • Thanks for the comments Im like u w/ the muscle spasms their in the same area as yours. & yea their no where near as bad as they were pre-surgery. My pcp had me on Flexerial b4 surgery then my NS had had me on Robxin which was to strong it gave me major migraines then changed to the Soma that now seems to have developed a reaction to. So they called me in some Skelaxin till I go back to the NS then their talking about starting me on the Valium . I hope he turns me loose to go back to work sooner like your doctor. Good luck & best of wishes with your healing :)
  • See I thought the same thing also but I knew that I hadn't done or ate anything new which is usually eveyone first thought when a reaction occurs but luckly the E.R. has gotten the rash & all cleared up & the NS is calling in something new.

    Yea I do the walking thing everyday w/ my mom we walk everyday for 2 miles going don't bother me but by the time I'm on my way back my hips will have started to bother by being real achey & sore, maybe that's my body's way of telling me it to much but I just push through it. But what's crazy to me is I had the surgery in my neck so why would my hips hurt? & building up stamina that's not a problem I got 3 little girls a 6,7,& 8 yr olds who keep me on the go most of the day for something or a another.
  • I've had the same issues with my hips. I figure that they fixed the neck which affected the rest of the spine and so the lower back and hips have to make adjustments as well...leading to pain!Yeah!
    4 level ACDF C4-C7 5-2-11, laminectomy & discectomy L4-L5 1/26/12, ALIF L4-5, L5-S1 12/10/12.
Sign In or Register to comment.